Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High Trigs on Sustiva?
Mar 22, 2006

Hi Doctor,

I've been on Sustiva/Truvada for a year with excellent results. At the time I started therapy my t-cells were 320 with a viral load of 700. Seven months into therapy my labs showed my triglycerides were elevated to about 200 although my overall cholesterol was good. My doctor was cautious as to not blame the Sustiva right away especially since I didn't have the best eating habits last year. I will be re-tested in a few weeks. Is 200 incredibly high and do you think Sustiva is to blame? Can diet and exercise alone help correct the problem without have to take additional medication to control this? I'm also worried about lipo issues.

Thank You.

Response from Dr. Henry

A triglyceride level of 200 is a fairly modest and clinically not troublesome level. Sustiva can result in modest increases in the triglyceride levels which can be decreased with diet/exercise as well as interventions like fish oil or drugs such as fibrates. I generally would not switch off to Sustiva in a situation like you have described for yourself. KH



Previous
CD4 is up, but so is CD8
Next
Pain in lower Adominal

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement